Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke



Publications [#296279] of Chad Schoen

Papers Published

  1. Buhler, J; Schoen, C; Top, J, Cycles, L-functions and triple products of elliptic curves, Journal fur die Reine und Angewandte Mathematik, vol. 492 (1997), pp. 93-133
    (last updated on 2018/11/18)

    A variant of a conjecture of Beilinson and Bloch relates the rank of the Griffiths group of a smooth projective variety over a number field to the order of vanishing of an L-function at the center of the critical strip. Presently, there is little evidence to support the conjecture, especially when the L-function vanishes to order greater than 1. We study 1-cycles on E3 for various elliptic curves E/ℚ. In each of the 76 cases considered we find that the empirical order of vanishing of the L-function is at least as large as our best lower bound on the rank of the Griffiths group. In 11 cases this lower bound is two.
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320